MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430151-02
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) product has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted ovarian cystectomy procedure, the tip of the fenestrated bipolar forceps (fbf) instrument broke and a fragment fell inside the patient.The event occurred during instrument removal.The fragment(s) wererretrieved during the same surgical procedure by irrigation and suctioning.They were unable to confirm that all fragments were retrieved.The procedure was completed robotically using backup fbf instrument.
 
Additional Manufacturer Narrative
The fenestrated bipolar forceps instrument was received, and failure analysis found the instrument to have a broken molded insulator on the upper jaw.The broken molded insulator likely caused the grip tip to be fully detached.The broken piece was not returned with the instrument.The grip base for the grip with the cracked molded insulator did not appear to be bent.Visual inspection was performed and found no external damage to the housing or main tube.The input disks were manually articulated with no issues.The grip knob was able to rotate, allowing the grips to open/close without any issues.Additionally, the instrument was found to have a detached fragment.Fragments were not returned and were likely caused by the broken over molded insulator.The entire upper grip tip was detached.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23811542
Report Number2955842-2025-47370
Device Sequence Number9333707
Product Code NAY
UDI-Device Identifier00886874123447
UDI-Public(01)00886874123447(11)250515(10)K10250515
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430151-02
Device Catalogue Number430151
Device Lot NumberK10250515 0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown